Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 235, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 2008, 5:35 PM CDT for Pierce County, Wisconsin; Washington County, Minnesota. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2008, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 25, 2008, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Washington County, MN, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:40 PM CDT | HAIL 0.88 | 3 Nnw Prescott, MN | HAILED ABOUT FIVE MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 252235
SVRMPX
MNC163-WIC093-252330-
/O.NEW.KMPX.SV.W.0235.080725T2235Z-080725T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
535 PM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 630 PM CDT
* AT 534 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 3 MILES NORTHWEST OF PRESCOTT...OR ABOUT 11
MILES SOUTHWEST OF RIVER FALLS...AND MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS INCLUDE...
PRESCOTT...
DIAMOND BLUFF...
ELLSWORTH...
HAGER CITY...
BAY CITY...
MAIDEN ROCK...
PLUM CITY...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4454 9223 4456 9242 4457 9243 4457 9250
4459 9257 4472 9274 4479 9295 4487 9277
4466 9214
TIME...MOT...LOC 2236Z 296DEG 29KT 4478 9279
$$
TRH1 follow-up statement
000
WWUS53 KMPX 252300
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT FRI JUL 25 2008
MNC163-WIC093-252309-
/O.CAN.KMPX.SV.W.0235.000000T0000Z-080725T2330Z/
WASHINGTON MN-PIERCE WI-
559 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR PIERCE AND SOUTHEASTERN
WASHINGTON COUNTIES IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED BELOW SEVERE
LEVELS... ALTHOUGH SMALL HAIL AND BRIEF GUSTY WINDS ARE STILL
POSSIBLE. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 4454 9223 4456 9242 4457 9243 4457 9250
4459 9257 4472 9274 4479 9295 4487 9277
4466 9214
TIME...MOT...LOC 2259Z 296DEG 29KT 4470 9256
$$
TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:52 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 25, 3:52 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 PM CDT FRI JUL 25 2008 .DISCUSSION... MAIN COOL FRONT ALONG A LINE FROM THE WI BORDER NE OF MSP TO NEAR MKT LATE THIS AFTERNOON. BETTER SFC THETA E ADVECTION AND STREAMLINE CONV OFF INTO WI OR JUST SE OF MSP. HAVE LOCALLY EXTENDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE THE REST OF WEST CENTRAL WI. CONVECTION WILL MAINLY AFFECT WI FOR AN HOUR OR LESS EARLY THIS EVENING. OTHERWISE HIGH PRESSURE WILL BUILD INTO THE AREA FOR A NICE DAY ON SATURDAY. NW UPPER JET COMES INTO A MORE FAVORABLE ALIGNMENT FOR PRECIP LATE SATURDAY NIGHT AND SUNDAY. THE RIGHT ENTRANCE REGION OF THE JET WILL BE ORIENTED NW TO SE WITH SW AND PARTS OF SOUTH CENTRAL MN IN THIS AREA. HAVE EXPANDED POPS N AND RAISED A BIT. SREF INDICATED THIS TREND YESTERDAY AND OTHER MODELS HAVE COME INTO LINE WITH THIS AS WELL. UPPER JET THEN MIGRATES NORTH DURING THE MID PART OF THE WEEK AS THE NEXT TROUGH APPROACHES. STILL LITTLE CHANGE IN TEMP TRENDS DURING THE PERIOD WITH NEAR NORMAL VALUES. && .AVIATION.../18Z TAF ISSUANCE/ AVIATION CONCERNS ARE ONLY IN THE FIRST FEW HOURS OF THE FORECAST PERIOD AND ONLY FOR THE EASTERN PART OF THE FORECAST AREA. FRONTAL BOUNDARY IS ABOUT HALF WAY THROUGH THE AREA AT THIS TIME AND WILL PUSH SOUTHEAST ACROSS THE REMAINDER OF THE AREA THROUGH THE BALANCE OF THE AFTERNOON. EARLIER CONVECTION HAS EXITED ALL BUT THE FAR EASTERN PART OF THE AREA...TAKING THE LOWER CEILINGS WITH IT...LEAVING VFR CONDITIONS IN ITS WAKE. HOWEVER...A LINE OF MODERATE TO TOWERING CU HAS DEVELOPED JUST AHEAD OF THE FRONTAL BOUNDARY...AND SHRA/TSRA ARE FILLING IN ALONG THIS LINE FROM EAST CENTRAL MINNESOTA NORTHEAST INTO NORTHWEST WISCONSIN. WOULD EXPECT THIS ACTIVITY TO PERSIST AS IT DROPS SOUTHEAST...ALTHOUGH IT APPEARS IT WILL STAY NORTH OF KMSP...IMPACTING PERHAPS KRNH AND EVENTUALLY KEAU WITH TSRA AND BRIEF MVFR AND PERHAPS IFR CEILINGS AND VISIBILITIES. OTHERWISE... HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT WITH CLEAR SKIES AND LIGHT WINDS PERSISTING INTO SATURDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/TRH
Hazardous weather outlook, Jul 25, 1:54 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 154 PM CDT FRI JUL 25 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 123 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL WISCONSIN TODAY. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTHEAST THROUGH WESTERN WISCONSIN THIS AFTERNOON. THIS FRONT WILL ACT AS THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL MINNESOTA SATURDAY NIGHT AND SUNDAY. THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA MONDAY NIGHT THROUGH TUESDAY NIGHT...AND AGAIN ON WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED IN PORTIONS OF WEST CENTRAL WISCONSIN THIS AFTERNOON.
In the hours before
Local storm report, Jul 25, 5:01 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG RIVER FALLS 44.86N 92.62W
07/25/2008 PIERCE WI TRAINED SPOTTER
20 INCH LIVE TREE DOWN AT CASCADE AND 6TH STREET
&&
LRSSpecial weather statement, Jul 25, 5:01 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 501 PM CDT FRI JUL 25 2008 MNZ078-252300- GOODHUE- 501 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE COUNTY UNTIL 600 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STANTON. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... STANTON. DENNISON. CANNON FALLS. WASTEDO. BOMBAY. HADER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 25, 5:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG STILLWATER 45.06N 92.82W
07/25/2008 WASHINGTON MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN STILLWATER... OAK PARK
HEIGHTS AND LAKELAND. SOME BOATS KNOCKED AROUND.
&&
TDKLocal storm report, Jul 25, 5:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 SSE BLOOMER 45.08N 91.48W
07/25/2008 CHIPPEWA WI LAW ENFORCEMENT
TREES DOWN NEAR COUNTY ROAD Q AND 157TH AVENUE. POWER
LINES ALSO KNOCKED DOWN.
&&
TDKSpecial weather statement, Jul 25, 5:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 519 PM CDT FRI JUL 25 2008 MNZ063-070-252300- DAKOTA-WASHINGTON- 519 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA AND WASHINGTON COUNTIES UNTIL 600 PM CDT... AT 517 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF INVER GROVE HEIGHTS. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ST PAUL PARK. COTTAGE GROVE. AFTON. HASTINGS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
Local storm report, Jul 25, 5:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 PM CDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 SE HOULTON 45.03N 92.52W
07/25/2008 ST. CROIX WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0345 PM TSTM WND DMG HUDSON 44.97N 92.74W
07/25/2008 ST. CROIX WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0415 PM TSTM WND DMG 3 WNW RIVER FALLS 44.87N 92.68W
07/25/2008 ST. CROIX WI LAW ENFORCEMENT
TREE DOWN ON CAR.
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:16 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 41 min |
| Jul 25, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn | 59 min |
| Jul 25, 3:36 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 54 min |
| Jul 25, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 54 min |
| Jul 25, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 38 min |
| Jul 25, 4:45 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 45 min |
| Jul 25, 3:14 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 31 min |
| Jul 25, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.